MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ENTERPRISE2 4MMX39MM; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL ENTERPRISE2 4MMX39MM; INTRACRANIAL NEUROVASCULAR STENT
Model Number ENF403912
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a stent assisted coil embolization, a enterprise2 4mmx39mm intracranial neurovascular stent (enf403912, 6305801) pre-maturely deployed during operation.The physician used a same-like product, hopefully the procedure done well.No patient injury was reported.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Updated section on this medwatch report: b4, d9, g3, g6, h2, h3 and h10.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a stent assisted coil embolization, a enterprise2 4mmx39mm intracranial neurovascular stent (enf403912, 6305801) pre-maturely deployed during operation.The physician used a same-like product, the procedure was done well.No patient injury was reported.No additional information is available.A non-sterile unit enterprise2 4mmx39mm was received inside of a pouch.The device was inspected, and it was noted that stent was still inside the introducer.No damages were observed on the introducer and delivery wire.During the microscopic inspection, reddish and whitish residues were observed inside the introducer.It was noticed that the stent had one marker band bent towards its middle part.Due to the damage observed on the stent and the whitish and reddish residues stent could not be advanced or retracted inside the introducer.Therefore, the functional test could not be performed.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of lot 6305801.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The device was returned to cerenovus for further evaluation.Returned device was visually inspected, and no damages were noted on the delivery wire or the introducer.Stent was found to be still inside of the introducer.Microscopic analysis revealed reddish and whitish residues inside the introducer.Further inspection revealed that stent had a marker band bent towards its middle part.It was attempted to advance the guidewire and the stent inside the introducer, however, due to the damage and the whitish and reddish residues this was not possible.No further test could be performed at this point.The customer complaint regarding the premature deployment could not be confirmed due that the stent was found still inside of the introducer and attached to the delivery wire.Additionally, information available and device analysis do not provide clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.A device history record evaluation was performed, and no non-conformances were identified.Premature stent deployment is a known potential complication associated with the use of the enterprise 2 vascular reconstruction device in the intracranial arteries.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following precautions: if resistance is met during manipulation, determine the cause of resistance before proceeding.Do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance to a new one.If resistance is felt while recapturing the stent, do not continue to recapture the device.Withdraw the infusion catheter slightly to un-sheath the stent (without exceeding the recapture limit), and then attempt to recapture the stent again.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
ENTERPRISE2 4MMX39MM
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12984066
Report Number3008114965-2021-00658
Device Sequence Number14771023
Product Code NJE
UDI-Device Identifier10886704075394
UDI-Public10886704075394
Combination Product (Y/N)N
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model NumberENF403912
Device Catalogue NumberENF403912
Device Lot Number6305801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2021
Supplement Date Received by Manufacturer01/24/2022
02/23/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date01/27/2022
02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown